Selected scientific papers
This section contains a selection of Dr. Breggin's scientific articles spanning 1964 to the present. They can be arranged chronologically in order to facilitate an overview of his work over the years.
 
 

DocumentsDate added

Order by : Name | Date | Hits | [ Descendent ]
file icon Paxil Special Report III: Drug Company Suppressed Data on Paxil (2006) 05/01/2006
"Drug Company Suppressed Data on Paroxetine-Induced Stimulation: Implications for Violence and Suicide", Ethical Human Psychology and Psychiatry, 8, 255-263, 2006.
file icon Disabling the brain with electroshock (1981) 02/01/1981
"Disabling the Brain with Electroshock." Divergent Views in Psychiatry, M. Dongier and E. Wittkower, editors. Harper and Row, Hagerstown, MD, 247-271, 1981.
file icon The need for ethical human sciences and services 04/01/1999
"The Need for Ethical Human Sciences and Services." Ethical Human Sciences and Services, 1:3-6, 1999.
file icon Paxil Special Report II: How GSK suppressed Paxil data (2006) 04/01/2006
"How GlaxoSmithKline Suppressed Data on Paxil-Induced Akathisia: Implications for Suicidality and Violence", Ethical Human Psychology and Psychiatry, 8, 91-100, 2006.
file icon Psychiatric drug-induced Chronic Brain Impairment (CBI) 01/25/2012
Psychiatric drug-induced Chronic Brain Impairment (CBI): Implications for longterm treatment with psychiatric medication. International Journal of Risk & Safety in Medicine, 23: 193-200.
 
Peter R. Breggin, MD
 
Abstract: Understanding the hazards associated with long-term exposure to psychiatric drugs is very important but rarely emphasized in the scientific literature and clinical practice. Drawing on the scientific literature and clinical experience, the author describes the syndrome of Chronic Brain Impairment (CBM) which can be caused by any trauma to the brain including Traumatic Brain Injury (TBI), electroconvulsive therapy (ECT), and long-term exposure to psychiatric medications. Knowledge of the syndrome should enable clinicians to more easily identify long-term adverse effects caused by psychiatric drugs while enabling researchers to approach the problem with a more comprehensive understanding of the common elements of brain injury as they are manifested after long-term exposure to psychiatric medications. Treatment options are also discussed.
file icon Paxil Special Report I: Court filing makes suppressed Paxil data public ('06) 03/01/2006
"Court Filing Makes Public My Previously Suppressed Analysis of Paxil's Effects." Ethical Human Psychology and Psychiatry, 8, 77-84, 2006.
file icon Analysis of adverse behavioral effects of benzodiazepines (1998) 02/01/1998
"Analysis of adverse behavioral effects of benzodiazepines (tranquilizers)," Journal of Mind and Behavior, 19:21-50, 1998.
file icon Harms of Exposure to SSRIs In Utero (2008) 02/10/2010
"Exposure to SSRI Antidepressants In Utero Causes Birth Defects, Neonatal Withdrawal Symptoms, and Brain Damage." Ethical Human Psychology and Psychiatry, 10, 5-9, 2008.
file icon Recent U.S., Canadian and British regulatory agency actions concerning antidepressants (2005) 01/01/2005
"Recent U.S., Canadian and British regulatory agency actions concerning antidepressant-induced harm to self and others: A review and analysis." Ethical Human Psychology and Psychiatry, 7, 7-22, 2005. Simultaneously published in the International Journal of Risk and Safety in Medicine, 16, 247-259, 2005.
file icon Antidepressant-Induced Suicide, Violence, and Mania: Risks for Military Personnel 02/11/2011

Ethical Human Psychology and Psychiatry, Volume 12, Number 2, 2010.


Peter R. Breggin, MD


The newer antidepressants frequently cause suicide, violence, and manic-like symptoms of activation or overstimulation, presenting serious hazards to active-duty soldiers who carry weapons under stressful conditions. These antidepressant-induced symptoms of activation can mimic posttraumatic stress disorder and are likely to worsen this common disorder in soldiers, increasing the hazard when they are prescribed to military personnel. Antidepressants should not be prescribed to soldiers during or after deployment.

<< Start < Prev 1 2 3 4 5 6 7 8 Next > End >>
Results 61 - 70 of 75

 

WARNING!

Most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should be done carefully under experienced clinical supervision. Methods for safely withdrawing from psychiatric drugs are discussed in Dr. Breggin's new book, Psychiatric Drug Withdrawal: A Guide for Prescribers, Therapists, Patients, and Their Families.